MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A DE C.V. BD SMARTSITE 20MM VIAL ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A DE C.V. BD SMARTSITE 20MM VIAL ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2205E
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd smartsite 20mm vial access device had package open seal / sterility concerns.The following information was provided by the initial reporter: during kit assembly, an operator identified a sealed pouch of the vial access device, with a foreign brown particle inside and some small holes on the plastic pouch.Before use.
 
Additional Manufacturer Narrative
Investigation result: one 2205e sample was received in sealed packaging from lot 24115472 for investigation.The customer reported that "during kit assembly, an operator identified a sealed pouch of the vial access device, with a foreign brown particle inside and some small holes on the plastic pouch." visual inspection of the returned sample confirmed the customer's experience; the blister was intact and completely sealed, however two small pieces of cardboard could be seen inside of the packaging.Additionally multiple small perforations were also observed in the plastic of the packaging, close to the spike of the vial adaptor.The details of this feedback were forwarded to the manufacturing site for investigation.Their investigation confirmed the contamination was likely to be cardboard, which had inadvertently entered the cleanroom and fallen into the packaging during the packaging process.Additionally, the perforations identified in the packaging of the product were likely to have been caused by the spike puncturing the plastic of the packaging; no similar damage has been observed during manufacturing, indicating that the perforations were likely caused by an isolated manipulation of the product after it had been packaged.A review of the production records for lot 24115472 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.The quality team at the manufacturing site has been informed of this report and will continue to monitor the incoming feedback and remain vigilant to issues of this nature during future production.A review of the customer feedback database indicates that this is a rare occurrence with a small number of similar reports for products manufactured at this manufacturing site in the past 12 months.
 
Event or Problem Description
No additional information.

Brand Name
BD SMARTSITE 20MM VIAL ACCESS DEVICE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24058129
Report Number9616066-2025-04171
Device Sequence Number9856054
Product Code FPA
UDI-Device Identifier07613203011778
UDI-Public(01)07613203011778(11)241126(17)271126(10)24115472
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K233021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2205E
Device Lot Number24115472
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown